Alert archive / Florida / Flash Flood Warnings in 2016
Flash Flood Warning 11, NWS Tallahassee, FL
NWS Tallahassee, FL issued this flash flood warning at Jun 6, 2016, 1:05 PM EDT for 5 counties in Florida. It was in force for 3 hr. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 6, 2016, 1:05 PM EDT (17:05 UTC)
- Expired
- Jun 6, 2016, 4:00 PM EDT
- In force
- 3 hr
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Flood severity
- None
Counties Gadsden County, FL, Jefferson County, FL, Leon County, FL, Taylor County, FL, Wakulla County, FL
The radar
The Tallahassee radar (KTLH), 20 km from the middle of the area, began a volume at 17:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 6, 1:12 PM EDT | FLASH FLOOD | 4 S Apalachee Regional, FL | TRAM ROAD NEAR ST JOE ROAD WAS IMPASSIBLE EARLY THIS AFTERNOON DUE TO FLOODING |
| Jun 6, 1:44 PM EDT | FLOOD | 1 Wnw Centerville, FL | REPORT OF CREEK OVERFLOWING FROM MPING. |
| Jun 6, 1:44 PM EDT | HEAVY RAIN 5 | 3 Ne Tallahassee Coml A, FL | 5 INCHES NEAR CENTERVILLE AND CAPITAL CIRCLE NE |
| Jun 6, 2:30 PM EDT | FLOOD | Lake Ella, FL | ROADS AROUND LAKE ELLA WERE DOWN TO ONE LANE DUE TO FLOODING DURING THE MONDAY RAINFALL |
| Jun 6, 2:30 PM EDT | FLASH FLOOD | 3 Ssw Tallahassee, FL | CREEK ROAD WAS FLOODED AND CLOSED DURING THE MONDAY RAINFALL. |
| Jun 6, 2:30 PM EDT | FLASH FLOOD | 4 N Tallahassee, FL | JOHN HANCOCK ROAD AT NORTH MERIDIAN WAS FLOODED AND CLOSED DURING THE MONDAY RAINFALL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 5.1 hours before the alert went out and 17 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 900 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 510 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
733 WGUS52 KTAE 061705 FFWTAE FLC039-065-073-123-129-062000- /O.NEW.KTAE.FF.W.0011.160606T1705Z-160606T2000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 105 PM EDT MON JUN 6 2016 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * FLASH FLOOD WARNING FOR... EASTERN GADSDEN COUNTY IN THE BIG BEND OF FLORIDA... NORTHWESTERN TAYLOR COUNTY IN THE BIG BEND OF FLORIDA... WESTERN JEFFERSON COUNTY IN THE BIG BEND OF FLORIDA... NORTHEASTERN WAKULLA COUNTY IN THE BIG BEND OF FLORIDA... LEON COUNTY IN THE BIG BEND OF FLORIDA... * UNTIL 400 PM EDT * AT 105 PM EDT...DOPPLER RADAR INDICATED HEAVY RAIN ACROSS THE WARNED AREA. FOUR TO SIX INCHES OF RAIN HAVE FALLEN. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY. * SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... WOODVILLE...TALLAHASSEE...DOAK CAMPBELL STADIUM...FLORIDA STATE UNIVERSITY...FLORIDA A AND M...WAKULLA...CAPPS...FOREST MEADOWS PARK... FALLSCHASE...BETHEL...WAUKEENAH...STATE CAPITAL COMPLEX...LLOYD...EIGHT MILE POND...BELAIR...TALLAHASSEE MALL...CHAIRES...BAUM...CHAIRES CROSSROADS AND FESTUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD DEATHS OCCUR IN VEHICLES. && LAT...LON 3067 8431 3065 8389 3021 8391 3023 8434 $$ 11-MOORE
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this flash flood warning went out at Jun 6, 5:48 AM EDT, 7 hours 17 minutes earlier.
Area forecast discussion, Jun 6, 5:48 AM EDT, 7 hours 17 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
548 AM EDT MON JUN 6 2016
...Tropical Storm Colin to Bring Impacts to the Area Today and
This Evening...
.DISCUSSION...
[UPDATED ON 5 AM ADVISORY CYCLE] Tropical Storm Colin formed
yesterday over the southern Gulf of Mexico, and per NHC became
the earliest 3rd tropical storm of the season in the Atlantic
basin records. We have updated the discussion below based on the
latest information, and it will be focused on the main impacts and
key messages associated with Colin in our local area. For more
detailed information, please see the HLSTAE or TCVTAE products.
***** KEY MESSAGES *****
1. The primary impacts in our area are expected to be related
to flooding, both due to localized heavy rainfall and storm
surge along the Apalachee Bay coastline. Any tropical storm
force winds should be largely confined to the Gulf of Mexico
and immediate coastal land locations.
2. Isolated very high rainfall totals - over 6 inches in a
relatively short period of time - may lead to localized
flash flooding, particularly in urban areas. It is difficult
to pinpoint the exact areas this would occur, but the best
chances will be in our Florida and Georgia zones.
3. Several feet of storm surge inundation is expected along
parts of the Apalachee Bay coastline on Monday afternoon
during the high tide cycle. Interests along Apalachee Bay,
especially on Wakulla, Jefferson, Taylor, and Dixie County
coasts, should prepare for inundation on the higher end of
current forecasts (3-4 feet).
***** FORECAST ANALYSIS *****
Colin remains a sheared and highly asymmetric system, with the
vast majority of the wind and rainfall situated in the eastern
semicircle. These situations can lead to greater forecast track
uncertainty (even if the model guidance is tightly clustered), as
low-level centers can reform underneath larger convective bursts.
The 5 AM NHC discussion noted that two different low-level centers
had recently been sampled by Hurricane Hunters aircraft.
The main change with this advisory cycle was to expand the Flood
Watch to the north and west of the existing area. Latest radar
loops show a band of enhanced rainfall rates already developing
from Panama City, to Bainbridge, to Tifton. Some model guidance
shows a band of heavy rain in this same corridor today, and out of
deference to those solutions (and the current radar trends), the
Flood Watch was expanded. High resolution models continue to
depict hourly rainfall rates peaking at 2-4"/hr in areas of slow-
moving or training convection later today. Several observation
sites this morning have already picked up around 0.4" rain in only
10-15 minutes with some of the first rain bands. The 06Z
Tallahassee sounding had a PWAT of 2.25" and a very high freezing
level of 16kft, suggesting very efficient warm rain processes will
be common today (and have already been observed). Given all of
this, locally very heavy rainfall and flash flooding continues to
be our primary concern related to TS Colin.
The storm surge flooding and tornado threats could be augmented by
the eventual track of the center of Colin. A track further to the
north and west of the NHC official forecast could yield a greater
tornado threat over the Florida Big Bend, as well as storm surge
inundation closer to the higher end of forecasts (around 4 feet).
Given the uncertainty in just how the low-level wind fields will
evolve, interests along the Apalachee Bay coastline should
prepare for the possibility of 3-4 feet of inundation due to storm
surge around the afternoon high tide cycle.
&&
.MARINE...
[NO CHANGES] Hazardous marine conditions should quickly develop
within a few hours of sunrise, and gradually worsen until the
center of Colin approaches later in the afternoon. The strongest
sustained winds in our marine areas are in the 40-45 knot range
with higher gusts, and seas peak around 10-15 feet.
&&
.AVIATION [Through 06Z Tuesday]...
[NO CHANGES] Bands of scattered heavy showers will fill in
through the AM hours with more widespread heavy rain expected
through the day. In heavier showers, IFR to LIFR visibilities
should be expected under MVFR ceilings. Gusty winds associated
with TS Colin will be most likely over our southeastern most
terminals (TLH and VLD) and should be in the 20 to 25 knot range
later this afternoon. Rain will taper off gradually from west to
east starting late this afternoon, possibly clearing all of our
terminals to the east just before the end of the TAF.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 79 72 92 70 94 / 100 70 20 0 0
Panama City 84 75 87 75 85 / 80 40 10 0 0
Dothan 82 70 90 68 89 / 80 30 10 0 0
Albany 79 71 91 68 89 / 80 60 10 0 0
Valdosta 79 72 89 68 91 / 100 90 20 0 0
Cross City 80 74 89 72 92 / 100 90 30 10 10
Apalachicola 81 74 88 74 88 / 100 60 20 0 0
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...Flood Watch through late tonight for Calhoun-Central Walton-
Coastal Bay-Coastal Dixie-Coastal Franklin-Coastal Gulf-
Coastal Jefferson-Coastal Taylor-Coastal Wakulla-Gadsden-
Inland Bay-Inland Dixie-Inland Franklin-Inland Gulf-Inland
Jefferson-Inland Taylor-Inland Wakulla-Jackson-Lafayette-
Leon-Liberty-Madison-South Walton-Washington.
Tropical Storm Warning for Coastal Dixie-Coastal Franklin-
Coastal Jefferson-Coastal Taylor-Coastal Wakulla-Inland
Dixie-Inland Franklin-Inland Taylor-Inland Wakulla-
Lafayette.
High Rip Current Risk through Tuesday morning for Coastal Bay-
Coastal Gulf-South Walton.
High Surf Advisory until 8 AM EDT /7 AM CDT/ Tuesday for Coastal
Bay-South Walton.
GA...Flood Watch through late tonight for Baker-Ben Hill-Berrien-
Brooks-Colquitt-Cook-Decatur-Dougherty-Grady-Irwin-Lanier-
Lowndes-Miller-Mitchell-Seminole-Thomas-Tift-Turner-Worth.
AL...None.
GM...Tropical Storm Warning for All Zones.
&&
LAMERS/HARRIGANIn the hours before
Local storm report, Jun 6, 12:31 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1231 PM EDT MON JUN 06 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1228 PM HEAVY RAIN 5 E TALLAHASSEE 30.44N 84.20W
06/06/2016 M0.00 INCH LEON FL PUBLIC
FORMER NWS EMPLOYEE MEASURED 6.35 INCHES STORM TOTAL AND
5.2 INCHES SINCE 7AM.
&&
CAMPLocal storm report, Jun 6, 12:53 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1253 PM EDT MON JUN 06 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1250 PM HEAVY RAIN 5 SE TALLAHASSEE 30.39N 84.22W
06/06/2016 M0.00 INCH LEON FL COCORAHS
FORMER NWS EMPLOYEE REPORTS 3.86 INCHES OVER THE PAST 4
HOURS.
&&
CAMPThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 9:56 PM EDT | Flood Watch | TAE | Bay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 9 more | 27 hr |
| Jun 6, 1:56 AM EDT | High Surf Advisory | TAE | Bay, Gulf, Walton | 24 hr |
| Jun 6, 9:00 AM EDT | Special Marine Warning | TAE | 45 min | |
| Jun 6, 10:12 AM EDT | Special Marine Warning | TAE | 48 min | |
| Jun 6, 10:19 AM EDT | Flash Flood Warning | TAE | Jefferson, Leon, Wakulla | 3 hr |
| Jun 6, 10:59 AM EDT | River Flood Warning | TAE | Dixie, Levy | 27 hr |
| Jun 6, 11:17 AM EDT | Flash Flood Warning | TAE | Bay | 3 hr |
| Jun 6, 2:07 PM EDT | Flash Flood Warning | TAE | Bay | 3 hr |
| Jun 6, 2:58 PM EDT | River Flood Warning | TAE | Wakulla | 4 days |
| Jun 6, 3:52 PM EDT | Areal Flood Warning | TAE | Gadsden, Jefferson, Leon, Taylor, Wakulla | 3 hr |
| Jun 6, 4:52 PM EDT | Areal Flood Warning | TAE | Bay | 3 hr |
| Jun 6, 6:22 PM EDT | Small Craft Advisory | TAE | 17 hr |
Nearby
Flash Flood Warnings in Florida, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.